Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 3, 2017, 6:25 AM CDT for East Baton Rouge Parish, Louisiana. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 6:25 AM CDT (11:25 UTC)
- Expired
- Apr 4, 2017, 10:59 AM CDT
- In force
- 29 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 19.01 ft at Apr 3, 2017, 12:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
376 WGUS44 KLIX 031126 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 626 AM CDT Mon Apr 3 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-040021- /O.NEW.KLIX.FL.W.0017.170403T1125Z-170404T0021Z/ /CMTL1.1.ER.170403T1125Z.170403T1200Z.170403T1821Z.NO/ 626 AM CDT Mon Apr 3 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Comite River At Comite Joor Rd. * until this evening. * At 5:15 AM Monday the stage was 15.9 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage to near 21.5 feet by 10 am today. The river will fall below flood stage this afternoon. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 $$
4 follow-up statements
598 WGUS84 KLIX 031352 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 852 AM CDT Mon Apr 3 2017 ...The flood warning continues for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-040236- /O.EXT.KLIX.FL.W.0017.000000T0000Z-170404T0236Z/ /CMTL1.1.ER.170403T1405Z.170403T1500Z.170403T2036Z.NO/ 852 AM CDT Mon Apr 3 2017 ...Flood Warning extended until this evening...The Flood Warning continues for The Comite River At Comite Joor Rd. * until this evening. * At 8:15 AM Monday the stage was 18.6 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage by late this morning and continue to rise to near 21.5 feet by late this morning. The river will fall below flood stage by late this afternoon. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 $$
076 WGUS84 KLIX 031635 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1135 AM CDT Mon Apr 3 2017 ...The flood warning continues for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-042235- /O.EXT.KLIX.FL.W.0017.000000T0000Z-170404T2300Z/ /CMTL1.1.ER.170404T0000Z.170404T0600Z.170404T1700Z.NO/ 1135 AM CDT Mon Apr 3 2017 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for The Comite River At Comite Joor Rd. * until Tuesday evening. * At 11:15 AM Monday the stage was 19.0 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 20.5 feet by midnight. The river will fall below flood stage by tomorrow early afternoon. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 $$
812 WGUS84 KLIX 040209 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 909 PM CDT Mon Apr 3 2017 ...The flood warning continues for the following rivers in Louisiana... The Comite River At Comite Joor Rd affecting East Baton Rouge Parish The Amite River At Denham Springs affecting East Baton Rouge and Livingston Parishes The Amite River At Bayou Manchac Point affecting East Baton Rouge Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-050809- /O.EXT.KLIX.FL.W.0017.000000T0000Z-170405T1200Z/ /CMTL1.1.ER.170404T1800Z.170405T0000Z.170405T0600Z.NO/ 909 PM CDT Mon Apr 3 2017 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for The Comite River At Comite Joor Rd. * until Wednesday morning. * At 8:15 PM Monday the stage was 18.8 feet. * Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise above flood stage by tomorrow early afternoon and then continue rising until cresting at around 20.5 feet by tomorrow evening. The river is expected to fall below flood stage by early Wednesday morning. * Impact...At 20.0 feet...High water will prevent recreational and industrial activity from Louisiana Highway 64 downstream to the Amite River junction. Farm animals and equipment should be moved to higher ground. && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 $$ LAC033-063-050809- /O.EXT.KLIX.FL.W.0028.170405T0600Z-170406T0000Z/ /DENL1.1.ER.170405T0600Z.170405T1200Z.170405T1800Z.NO/ 909 PM CDT Mon Apr 3 2017 ...Flood Warning extended until Wednesday evening...The Flood Warning continues for The Amite River At Denham Springs. * from late Tuesday night to Wednesday evening. * At 8:00 PM Monday the stage was 26.3 feet. * Minor flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The river is expected to rise above flood stage by early Wednesday morning and continue to rise until cresting at around 29.5 feet by Wednesday morning. The river is expected to fall below flood stage by Wednesday early afternoon. * Impact...At 29.0 feet...Flooding will begin in the westernmost parts of Denham Springs. && LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092 $$ LAC033-050809- /O.EXT.KLIX.FL.W.0027.170405T1200Z-170405T1800Z/ /BYML1.1.ER.170405T1200Z.170405T1200Z.170405T1200Z.NO/ 909 PM CDT Mon Apr 3 2017 The Flood Warning continues for The Amite River At Bayou Manchac Point. * from Wednesday morning to Wednesday afternoon. * Flood stage is 9.0 feet. * Forecast...The river is expected to rise to at or near flood stage by early Wednesday morning. The river is expected to fall below flood stage by Wednesday early afternoon. * Impact...At 9.0 feet...The river will begin to flood property along Bayou Manchac and the Amite River. Amite River Road and Horseshoe Drive will be flooded. && LAT...LON 3040 9092 3040 9102 3031 9090 3037 9084 $$
976 WGUS84 KLIX 041559 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1059 AM CDT Tue Apr 4 2017 ...The flood warning is cancelled for the following rivers in Louisiana... Comite River At Comite Joor Rd affecting East Baton Rouge Parish && LAC033-041629- /O.CAN.KLIX.FL.W.0017.000000T0000Z-170405T1200Z/ /CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1059 AM CDT Tue Apr 4 2017 The Flood Warning is cancelled for The Comite River At Comite Joor Rd. * At 10:15 AM Tuesday the stage was 16.7 feet. * Flood stage is 20.0 feet. * Forecast...The river crested below flood stage at 17.6 feet. The river will fall to 12 feet by late tonight. && LAT...LON 3066 9103 3066 9114 3056 9118 3046 9108 3046 9095 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:35 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 3, 3:35 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
335 AM CDT Mon Apr 3 2017
.SHORT TERM...
Large swaths of 4 to 6 inches of rain showing up in STP products.
Since very heavy rain continues over these same areas, expect to
see even higher accumulations this morning for some areas. Flash
flood warnings have already been activated for some of these
areas. Will keep all short and long fuse watch and advisory
products active this morning through their relative terms with
only one exception...the coastal flood advisory. This will be
cancelled as timing of winds easing will be the main issue. Winds
are expected to stay fairly strong through about 10am today. High
tide comes after noon. This should be enough time for water levels
to stagnate at higher than normal levels but not reaching flood
levels. All sh/ts activity will finally move out of the area by
afternoon; clearing from west to east. Westerly winds behind the
front will be rather light comparatively.
This current front will stall over the northern to central gulf
and begin moving back to the north as a warm front by Tuesday
ahead of another cold front that should move through Wednesday.
This front looks to be progressive and should move through more
rapidly. But winds behind this system promises to be a little
stronger and brings in cooler drier air.
.LONG TERM...
The next system to affect the area looks to be the start of next
week.
&&
.AVIATION...
MVFR to IFR category conditions will prevail through the early to
mid morning hours due to ceilings and convection. An area of
convection across about the northwest half of the P/CWA will push
west to east across the forecast area through the early morning
hours. The convection will push east of all the terminals by 14z or
so. VFR conditions will develop by afternoon and prevail through the
remainder of the TAF forecast period, except for patchy fog which
may impact some of the TAF sites toward daybreak Tuesday. 11
&&
.MARINE...
Small craft advisory conditions will prevail across the coastal
waters through the morning...and into the afternoon for areas of the
outer waters east of the Mississippi. A cold front will push east of
the area today before stalling out across the north Gulf and lifting
back north as a warm front on Tuesday. Another cold front will move
through the coastal waters Wednesday into Wednesday night. Winds in
advance of this front may flirt with small craft advisory criterion
at times late Tuesday night into Wednesday. In the wake of the
front, small craft advisory conditions will prevail Wednesday night
into Thursday before diminishing for the end of the week as high
pressure settles across the region. 11
&&
.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...High Impact and coordinators desk, Ozone and Baton
Rouge Amateur Radio clubs.
ACTIVITIES...Short fused warnings, EM support.
Decision Support Service (DSS) Code Legend:
GREEN = No weather impacts that require action
BLUE = Long fused Watch/Warning/Advisory in effect or high
visibility event
YELLOW = Heightened impacts with short fused
Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
Nearby tropical events, HAZMAT or other large episodes
RED = Full engagement for moderate risk of severe weather; Direct
tropical threats; events of national significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 56 85 63 / 30 10 0 30
BTR 80 58 84 66 / 10 0 0 30
ASD 82 60 84 69 / 70 10 0 30
MSY 82 62 84 69 / 60 10 0 30
GPT 79 64 81 72 / 90 10 0 30
PQL 80 60 84 69 / 100 10 0 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 3 PM CDT this afternoon for LAZ034>037-
039-040-046>050-056>072.
Wind Advisory until 10 AM CDT this morning for LAZ040-059>070.
GM...Small Craft Advisory until noon CDT today for GMZ530-532-534-536-
538-550-552-555-557-570-572.
Small Craft Advisory until 4 PM CDT this afternoon for GMZ575-
577.
MS...Flash Flood Watch until 3 PM CDT this afternoon for MSZ068>071-
077-080.
Wind Advisory until 10 AM CDT this morning for MSZ080>082.
GM...Small Craft Advisory until noon CDT today for GMZ532-534-536-538-
550-552-555-557-570-572.
Small Craft Advisory until 4 PM CDT this afternoon for GMZ577.
&&Hazardous weather outlook, Apr 3, 3:30 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 330 AM CDT Mon Apr 3 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-040000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 330 AM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight An enhanced risk of severe thunderstorms exists this morning for much of southeast Louisiana and southern Mississippi. This risk will shift from west to east through the early and mid morning hours. Severe thunderstorms will be capable of producing tornadoes, strong damaging winds of 60 mph, and large hail. A flash flood watch is in effect through 3 pm Monday. Total rainfall accumulations through Monday are expected to be 3 to 6 inches with isolated higher amounts possible. A wind advisory is in effect through 10 am for parts of the area for winds around 25 mph with higher gusts. This advisory includes much of the area south of the interstate 10/12 corridor. A small craft advisory is in effect through noon for all of the coastal waters, and through mid afternoon for the outer coastal waters east of the Mississippi River. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible Tuesday night and Wednesday. However, severe thunderstorms are not expected. Small craft advisory conditions will likely develop across the coastal waters in the wake of a cold front Wednesday night and Thursday. Otherwise, no hazardous weather is expected during the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through at least 9 am this morning for severe weather and flash flood monitoring and support.
In the hours before
Special weather statement, Apr 3, 12:47 AM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1247 AM CDT MON APR 3 2017
LAZ034>037-046>048-050-MSZ068>070-030630-
Livingston LA-Iberville LA-St. Helena LA-East Feliciana LA-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
East Baton Rouge LA-Pike MS-Wilkinson MS-Amite MS-
1247 AM CDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST FELICIANA...WEST BATON
ROUGE...ST. HELENA...EASTERN POINTE COUPEE...NORTHWESTERN
LIVINGSTON...EAST FELICIANA...IBERVILLE AND EAST BATON ROUGE
PARISHES...NORTHWESTERN PIKE...WILKINSON AND AMITE COUNTIES UNTIL 130
AM CDT...
At 1247 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Garden City to Merrydale
to near Bayou Sorrel. Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
New Roads, Jackson, St. Francisville, Clinton, Liberty, Greensburg,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livingston,
Centreville and Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3132 9111 3135 9097 3135 9052 3051 9063
3034 9095 3034 9101 3030 9103 3011 9139
3013 9146 3023 9148 3025 9157 3031 9162
3036 9165 3041 9163 3047 9167 3131 9143
3137 9123
TIME...MOT...LOC 0547Z 234DEG 47KT 3128 9107 3051 9113 3020 9133Local storm report, Apr 3, 4:39 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
439 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG ROBERT 30.51N 90.34W
04/03/2017 TANGIPAHOA LA AMATEUR RADIO
POWER LINE DOWN ACROSS THE ROAD AT HWY 445 AND HWY 190
&&
AKSpecial weather statement, Apr 3, 4:56 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
456 AM CDT MON APR 3 2017
LAZ060>064-031045-
Orleans-St. Charles-Upper St. Bernard-Upper Plaquemines-Upper
Jefferson-
456 AM CDT MON APR 3 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
CENTRAL ST. CHARLES...SOUTHWESTERN ORLEANS...NORTHWESTERN JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...
At 454 AM CDT, a strong thunderstorm was located near Metairie,
moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Hahnville, Marrero,
Harvey, East New Orleans, Timberlane, Belle Chasse, Jefferson,
Gretna, Harahan, Westwego, Luling, River Ridge, Boutte, Ama,
Destrehan and Estelle.
Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2986 9048 3008 9041 3006 9037 3005 9026
3002 9018 3002 9013 3003 9011 3003 9004
3005 9003 3004 9003 3004 9001 3008 8994
3008 8991 2981 8989
TIME...MOT...LOC 0954Z 254DEG 42KT 3002 9022
AKSpecial weather statement, Apr 3, 5:15 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
515 AM CDT MON APR 3 2017
LAZ040-062-064-MSZ077-080>082-031115-
Orleans LA-Upper St. Bernard LA-St. Tammany LA-Jackson MS-
Harrison MS-Hancock MS-Pearl River MS-
515 AM CDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. BERNARD...
ORLEANS AND SOUTHEASTERN ST. TAMMANY PARISHES...HARRISON...HANCOCK...
NORTHWESTERN JACKSON AND SOUTHEASTERN PEARL RIVER COUNTIES UNTIL 615
AM CDT...
At 515 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Poplarville to Arabi.
Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
New Orleans, Gulfport, Biloxi, Slidell, Long Beach, Waveland,
Chalmette, Diamondhead, East New Orleans, Gretna, Pearl River, Lake
Catherine, Kiln, Meraux, Pearlington, Lyman, Shoreline Park, Stennis
Space Center, Saucier and Arabi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3037 8906 3030 8928 3036 8928 3037 8935
3019 8944 3017 8972 3016 8972 3017 8968
2995 8975 2995 8971 2989 8977 2993 9013
3015 8987 3025 8987 3079 8941 3080 8934
3065 8934 3068 8889 3071 8888 3073 8876
TIME...MOT...LOC 1015Z 267DEG 25KT 3074 8938 2995 9003Local storm report, Apr 3, 5:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG COVINGTON 30.48N 90.11W
04/03/2017 ST. TAMMANY LA EMERGENCY MNGR
TREES DOWN ALONG HWY 21 AND HWY 1081 NEAR COVINGTON...
POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:22 PM CDT | Special Weather Statement | LIX | Tangipahoa | 53 min |
| Apr 2, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 18 min |
| Apr 2, 7:49 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 41 min |
| Apr 2, 7:51 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 39 min |
| Apr 2, 7:53 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge | 37 min |
| Apr 2, 8:50 PM CDT | Special Weather Statement | LIX | Saint Helena | 40 min |
| Apr 2, 11:54 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 51 min |
| Apr 3, 12:47 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge, West Feliciana | 43 min |
| Apr 3, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 34 min |
| Apr 3, 1:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 36 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena | 26 min |
| Apr 3, 2:27 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 48 min |
| Apr 3, 2:31 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more | 3 hr |
| Apr 3, 2:39 AM CDT | Tornado Warning | LIX | Tangipahoa | 17 min |
| Apr 3, 2:43 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Tangipahoa, Washington | 32 min |
| Apr 3, 2:46 AM CDT | Tornado Warning | LIX | Ascension, Livingston | 14 min |
| Apr 3, 3:13 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 32 min |
| Apr 3, 3:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 50 min |
| Apr 3, 3:56 AM CDT | Tornado Warning | LIX | Washington | 19 min |
| Apr 3, 4:07 AM CDT | Tornado Warning | LIX | Saint Tammany | 8 min |
| Apr 3, 4:11 AM CDT | Special Marine Warning | LIX | 49 min | |
| Apr 3, 4:14 AM CDT | Tornado Warning | LIX | Saint Tammany | 16 min |
| Apr 3, 4:25 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 50 min |
| Apr 3, 4:49 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Apr 3, 4:54 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 10 min |
| Apr 3, 4:56 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 49 min |
| Apr 3, 5:00 AM CDT | Special Marine Warning | LIX | 45 min | |
| Apr 3, 5:15 AM CDT | Special Weather Statement | LIX | Orleans | 60 min |
| Apr 3, 5:33 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Apr 3, 5:39 AM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 3, 6:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 3, 6:51 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 3, 7:12 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 3, 7:37 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 53 min |
| Apr 3, 8:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 3, 9:35 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 3, 9:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Apr 3, 10:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 3, 10:52 AM CDT | River Flood Warning | LIX | Saint Tammany | 41 hr |
| Apr 3, 10:57 AM CDT | River Flood Warning | LIX | Saint Tammany | 32 hr |
| Apr 3, 10:57 AM CDT | River Flood Warning | LIX | Saint Tammany | 44 hr |
| Apr 3, 11:03 AM CDT | River Flood Warning | LIX | Saint Helena | 38 hr |
| Apr 3, 11:07 AM CDT | River Flood Warning | LIX | East Baton Rouge | 56 hr |
| Apr 3, 11:12 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 48 hr |
| Apr 3, 11:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 3, 11:42 AM CDT | River Flood Warning | LIX | Saint Tammany | 18 days |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.